MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Catalog Number 261221
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a perforator (id 261221) doesn't stop once it loses resistance.No patient consequences reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The perforator was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, a potential root cause is "inadequate spring (e.G., k-factor, length)".If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: - did the event well occurred during surgery after drilling one or several holes (patient under anesthesia)? "yes, during surgery after drilling the first hole." - did it lead any increase of surgery delay? inferior or superior to 30 min? "no.The burr did damage the dura mater and impress the cortex of the brain." - how was the medical team able to finalize the procedure? (use another product? another method?) "we changed the burr." - is the patient an adult? elderly? a child? an infant? "adult" - manufacturer of the drill used with the perforator? "do not know personally." - was the drill electric or pneumatic? "electric." - did the perforator click in place in the drill? "i did not personally install the burr in de drill, please ask the instrument nurse." - are the recommended spring tests being performed between each burr hole? "we did test the spring before use." - was the angle of approach perpendicular as the ifu states? "yes." - was the perpendicular approach maintained through the drilling process or was there any rocking motion included? "perpendicular approach only." - was there constant downward pressure? "yes.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The perforator was returned for evaluation: dhr - no anomalies were identified that occurred during the manufacture or packaging of the device.Failure analysis - functional test - spring - the unit was freed by drilling 1 test hole.Once freed, the unit successfully passed the spring test and functioned as designed.Functional test - the drill was successfully validated with the tachometer.A reading of 917 rpm was measured per process.The specification is 850-1250 rpm.Unit successfully drilled 5 holes, and the perforator functioned as designed.The complaint cannot be confirmed.The device passed all tests and worked as expected.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.
 
Event or Problem Description
N/a.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23266833
Report Number3014334038-2025-00135
Device Sequence Number13300596
Product Code HBF
UDI-Device Identifier10381780513599
UDI-Public10381780513599
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number261221
Device Lot Number7526220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer11/04/2025
02/17/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/21/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown